MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX ALLCLEAR STERILIZER 2-DR; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX ALLCLEAR STERILIZER 2-DR; STERRAD® EQUIPMENT
Catalog Number 10104-006
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Pain (1994); Swelling/ Edema (4577)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1.Initial reporter phone number: (b)(6).A field service engineer (fse) was dispatched to the customer site.The fse completed successful tests and did not identify a device problem for the involved sterrad® 100nx sterilizer.The customer stated that they had fixed the shelf stopper that was "loose" prior to fse onsite unit assessment, and they confirmed that the sterilizer¿s top shelf did not fall out of the unit, indicating the shelf stopper had prevented further movement of the shelf as intended.The fse further inspected and retightened the shelf stopper and confirmed that the unit met specifications.System was returned to service.The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.It was identified that the total load weight of 10 kg exceeded the validated weight limit for the shelf.Per the sterrad® 100nx user¿s guide: ¿the weight of the items to be sterilized must conform to the weights used for validating the sterilizer processes.¿ ¿the sterrad 100nx sterilizer standard and flex cycles were validated using a load weight of 4.9 kg (10.7 lbs) per shelf.When constructing your load, the total weight of the load to be sterilized should not exceed 9.7 kg (21.4 lbs).¿ ¿only sterrad¿ instrument trays accessories and aptimax¿ instrument trays, are recommended for use in the sterrad 100nx sterilizer.These instrument trays are specially designed to allow diffusion of hydrogen peroxide and plasma around every item in the load.¿ additional clinical information was requested; however, the customer stated no further clinical details could be obtained.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref#: (b)(4).
 
Event or Problem Description
A customer reported a female health care worker (hcw) suffered an injury to the right ring finger while removing a non-asp tray/box (manufacturer unknown) from the sterrad® 100nx sterilizer after a completed standard cycle.The customer stated that only the top shelf of the sterilizer was used, and the tray/box with the load contents weighed a total of 10 kg (weight limit exceeded as per the sterrad® 100nx user's guide).The customer reported that the top shelf did not fall, but the shelf ¿derailed,¿ and the non-asp tray/box fell and ¿dislocated¿ the hcw¿s finger backwards, resulting in immediate pain and swelling.The customer confirmed that only the non-asp tray/box made contact with the injured area.The hcw was seen by an orthopedic hand specialist on (b)(6) 2023 and reported that the symptoms persisted on (b)(6) 2023, noting ¿the case is surgical.¿ the customer reported that no medical documentation was available but stated that the doctor reported the hcw had a torn ligament (grade unknown) on the ring finger.At the time of this report, it is unknown if medical or surgical intervention has been performed, however, it was noted the hcw is ¿recovering well¿ and under observation by the orthopedic specialist, and on medical leave for eight weeks.An asp field service engineer was dispatched to assess the unit onsite.The customer has confirmed that the non-asp tray/box caused the reported injury, and no medical or surgical intervention has been verified for the reported event; however, out of an abundance of caution, this event is being reported as a serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the pecs issue, and system risk analysis (sra).¿ trending analysis of the issue for the sterrad® 100nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.¿ review of risk documentation shows the risk for exposure to mechanical or physical force to be "low." no parts were replaced in resolving this issue; therefore, no parts were returned for further analysis.The customer provided a photo of the shelf stopper observed to be slightly rotated.The fse stated the shelf stopper had been repositioned by the customer prior to fse¿s onsite assessment, and therefore, the issue could not be verified.The fse inspected the shelf stopper, retightened the screws, and confirmed that the unit was within specifications.The most likely assignable cause for the reported issue may be attributed to user error due to the exceeded load limit of 9.7 kg.The customer was retrained on the correct procedure as per the sterrad® 100nx user guide.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX ALLCLEAR STERILIZER 2-DR
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key17840053
Report Number2084725-2023-00282
Device Sequence Number7409520
Product Code MLR
UDI-Device Identifier10705037048687
UDI-Public10705037048687
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10104-006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale